Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

BM seemed darker than normal, have been under stress since months. Had taken pepto tablets. Help?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 1675 Questions
The last two times I had a bowel movement it has been darker then normal. It has been like a little black but green. I took two pepto bismol tablets on Sunday, Monday it was different and today it was different. I got myself worked up so I had diaharra on top of it. I was wondering also I have been really stressed and anxious for the last couple of months and for about a month I started taking adavane like 3 times a week. I also started taking tru biotics. Could it just be the pepto tablets that are still working themselves out, it says darker Color stool as side effect, and I do not have regular bowel movements. I'm just scared because it says it could be blood in stool on the Internet. Please help.

Posted Tue, 21 May 2013 in Digestion and Bowels
Answered by Dr. Ratnakar Kini 7 minutes later
Thanks for posting your query.
I am Dr.Ratnakar Kini and I am pleased to answer your query.

Though bleeding in the upper GI tract can cause black stools, similar looking stools can be due to other causes as well like taking pepto bismol, iron supplements etc. In your case, it could be due to pepto bismol.
A stool test may be done confirmation.

If it is persistent even after stopping pepto bismol or if the hemoglobin is dropping, then an upper GI endoscopyy may be done.

I hope that answers your question.
If you have no more questions, kindly rate this service.
Dr.Ratnakar Kini
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor